Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 207, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jul 2, 2021, 5:29 PM CDT. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 2, 2021, 7:00 PM CDT
- In force
- 91 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476
WHUS54 KMOB 022229
SMWMOB
GMZ650-670-030000-
/O.NEW.KMOB.MA.W.0207.210702T2229Z-210703T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
529 PM CDT Fri Jul 2 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 700 PM CDT.
* At 529 PM CDT, a strong thunderstorm capable of producing
waterspouts was located over Farewell Buoy, moving southeast at 15
knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Farewell Buoy.
LAT...LON 3008 8813 3017 8805 3000 8748 2975 8762
TIME...MOT...LOC 2229Z 296DEG 15KT 3010 8805
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
117 FZUS74 KMOB 022354 MWSMOB Marine Weather Statement National Weather Service Mobile AL 654 PM CDT Fri Jul 2 2021 GMZ650-670-030004- /O.EXP.KMOB.MA.W.0207.000000T0000Z-210703T0000Z/ 654 PM CDT Fri Jul 2 2021 ...THE SPECIAL MARINE WARNING WILL EXPIRE AT 700 PM CDT... The affected areas were... Coastal waters from Pensacola FL to Pascagoula MS out 20 NM... Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM... The thunderstorm has weakened thus the special marine warning will be allowed to expire. LAT...LON 3008 8813 3017 8805 3000 8748 2975 8762 TIME...MOT...LOC 2354Z 296DEG 15KT 2995 8769 $$
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 2, 3:54 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 2, 3:54 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Mobile AL 354 PM CDT Fri Jul 2 2021 .NEAR TERM UPDATE /Now Through Saturday/...An upper trough will continue to dig over the eastern states through the near term. At the sfc, a weak front will move southward into the area this afternoon and stall near the coast late tonight into Saturday morning. Precipitable water values along and south of the front will be in the 2-2.5 inch range. The combination of deep tropical moisture and the stalling boundary will lead to continued high rain chances through much of the period. The highest chances will be across the southern half of the area with some drier air moving into northern areas, resulting in lower rain chances in those areas. Will need to monitor for the potential for flooding issues where storms repeatedly move across the same area. Highs will generally be in the mid and upper 80s. /13 && .SHORT TERM /Saturday night Through Monday night/...An upper level trough over the Southeast breaks off from an upper level low over the Northeast as the upper low moves off. A surface cold front that had stalled along the remains in place into Sunday, then begins to wash out as weakly surface high pressure over the eastern Gulf of Mexico shifts north. Late Monday into Monday night, Hurricane Elsa passes over Cuba and enters the Gulf of Mexico. For Saturday night through Sunday night, the stalled surface front will provide the focus for rain, with highest chances being along and south of the northern Gulf coast. Monday into Monday night, with stalled boundary washing out and east to southeasterly flow becoming reestablished beginning late Sunday into Sunday night, rain will move inland, encompassing most of the forecast area on Monday with the increase in moisture levels. Precipitable h20 levels increase from around 1.0" north of Highway 84 to 1.6"-1.7" along the coast Saturday evening to 2.0" or higher Sunday night on. Looking at the model soundings, instability increases with the increasing moisture levels. Monday, guidance is advertising MLCapes around 1500J/kg along with DCapes around 500-700J/kg. A bit low for strong to severe storms at this point, but will continue to monitor. With the restoration of southerly flow, low temperatures will see an increase through the Short Term, from upper 60s along and north of Highway 84 to low 70s along the coast Saturday night to the low 70s inland to mid to upper 70s along the coast Monday night. High temperatures will see a downward trend as daytime convection increases, from upper 80s along the coast to the mid 90s inland Sunday to upper 80s over the majority of the forecast area to around 90 northeast of a Butler to Andalusia line. /16 && .EXTENDED TERM /Tuesday Through Friday/...Elsa moves north along the Florida Gulf Coast Tuesday through Tuesday night. Latest guidance is advertising Elsa becoming disorganized as it begins to interact with the persistent upper trough over the Southeast. At this point, guidance is advertising Elsa remaining east of the forecast area for minimal effects for the forecast area in the Extended. Guidance is inconsistent with the details, though, so have less than average confidence with this package. What is consistent is the upper trough remaining over the Southeast. When combined with a very moist airmass, scattered to numerous daytime showers and thunderstorms, and high temperatures a bit below seasonal norms are expected. Low temperatures around seasonal norms are expected in the Extended. /16 && .MARINE...Light to moderate westerly winds will persist through Saturday night. A light to moderate southwesterly flow resumes on Sunday then switches to a southerly flow on Tuesday. /13 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 88 70 88 71 87 72 88 / 60 60 40 30 20 60 20 50 Pensacola 75 87 73 87 73 86 75 88 / 80 60 40 30 20 50 20 40 Destin 76 84 74 87 74 87 77 87 / 80 60 40 30 20 50 30 40 Evergreen 73 89 68 91 70 90 71 91 / 50 20 10 30 10 60 20 60 Waynesboro 70 88 67 88 70 88 71 89 / 30 20 10 20 10 60 10 60 Camden 71 89 67 90 69 90 70 90 / 40 20 10 10 0 50 10 60 Crestview 72 89 71 92 71 90 72 90 / 70 50 30 30 20 60 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 2, 12:01 PM CDT, 5 hours 28 minutes before
Special Weather Statement National Weather Service Mobile AL 1201 PM CDT Fri Jul 2 2021 ALZ261-263-MSZ079-021745- Mobile Central AL-Mobile Inland AL-George MS- 1201 PM CDT Fri Jul 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHERN MOBILE AND EASTERN GEORGE COUNTIES UNTIL 1245 PM CDT... At 1159 AM CDT, the strong thunderstorm was located 6 miles north of Wilmer, or 11 miles east of Lucedale, moving east at 20 mph. Wind gusts in excess of 40 mph will be possible with this storm. Locations impacted include... Saraland, Satsuma, Creola, Chunchula, Axis, Semmes, I65 And AL 158 and Wilmer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3074 8858 3100 8845 3097 8797 3072 8812 TIME...MOT...LOC 1659Z 289DEG 15KT 3091 8839
Special weather statement, Jul 2, 2:14 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Fri Jul 2 2021
ALZ264-266-FLZ201-202-022000-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
214 PM CDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 300 PM
CDT...
At 213 PM CDT, the strong thunderstorm was located 9 miles north of
Lillian, or 11 miles west of Gonzalez, moving east at 30 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez,
Goulding, Lillian and Myrtle Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 8741 3043 8734 3046 8737 3045 8740
3047 8742 3045 8742 3044 8739 3042 8740
3041 8744 3048 8759 3065 8753 3059 8723
3055 8721 3054 8718 3053 8719 3051 8716
3049 8715 3043 8717 3040 8721 3038 8737
TIME...MOT...LOC 1913Z 286DEG 27KT 3055 8748Special weather statement, Jul 2, 2:43 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
243 PM CDT Fri Jul 2 2021
FLZ203-204-022030-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
243 PM CDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA COUNTY UNTIL 330 PM CDT...
At 242 PM CDT, the strong thunderstorm was located over Pace, moving
east at 20 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3051 8702 3052 8699 3058 8698 3060 8702
3057 8700 3054 8704 3050 8705 3053 8713
3055 8712 3058 8715 3057 8719 3054 8717
3054 8718 3062 8726 3072 8723 3067 8683
3046 8694
TIME...MOT...LOC 1942Z 283DEG 19KT 3061 8718Special weather statement, Jul 2, 4:52 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
452 PM CDT Fri Jul 2 2021
MSZ075-078-022245-
Stone MS-Perry MS-
452 PM CDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN PERRY AND WESTERN STONE COUNTIES UNTIL 545 PM CDT...
At 452 PM CDT, the strong thunderstorm was located 7 miles southeast
of Lumberton, or 10 miles northeast of Poplarville, moving east at 20
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wiggins and Perkinston.
LAT...LON 3091 8934 3091 8914 3096 8914 3093 8896
3068 8906 3079 8934
TIME...MOT...LOC 2152Z 288DEG 19KT 3091 8938The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:01 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Jul 2, 3:20 PM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Monroe, Wilcox | 3 hr |
| Jul 2, 3:37 PM CDT | Special Marine Warning | MOB | 83 min | |
| Jul 2, 3:58 PM CDT | Flash Flood Warning | MOB | Clarke, Monroe | 3 hr |
| Jul 2, 2:14 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
| Jul 2, 2:43 PM CDT | Special Weather Statement | MOB | Santa Rosa | 47 min |
| Jul 2, 2:58 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jul 2, 4:16 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 2, 4:52 PM CDT | Special Weather Statement | MOB | Stone | 53 min |
| Jul 2, 5:53 PM CDT | Special Weather Statement | MOB | Stone | 52 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.